Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 78, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 19, 2011, 12:49 PM EST. It took effect at Dec 19, 2011, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2011, 12:49 PM EST (17:49 UTC)
- In effect from
- Dec 19, 2011, 7:00 PM EST
- Expired
- Dec 20, 2011, 4:17 AM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
836 WHUS73 KIWX 191749 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1249 PM EST MON DEC 19 2011 LMZ043-046-200200- /O.CAN.KIWX.SC.Y.0077.000000T0000Z-111219T1800Z/ /O.NEW.KIWX.SC.Y.0078.111220T0000Z-111220T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1249 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. THE PREVIOUS SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 1 PM EST HAS BEEN CANCELLED. * WINDS: NORTHEAST WINDS 10 TO 20 KNOTS TONIGHT. * WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
400 WHUS73 KIWX 192134 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 PM EST MON DEC 19 2011 LMZ043-046-200545- /O.CON.KIWX.SC.Y.0078.111220T0000Z-111220T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * WINDS: NORTHEAST WINDS 10 TO 20 KNOTS GUSTING TO 25 KNOTS OVERNIGHT...DIMINISHING TUESDAY MORNING. * WAVES: BUILDING TO 3 TO 6 FEET OVERNIGHT...WAVES SUBSIDING TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
602 WHUS73 KIWX 200347 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 PM EST MON DEC 19 2011 LMZ043-046-201200- /O.CON.KIWX.SC.Y.0078.000000T0000Z-111220T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * WINDS: NORTHEAST WINDS 10 TO 20 KNOTS GUSTING TO 25 KNOTS OVERNIGHT...DIMINISHING TUESDAY MORNING. * WAVES: 3 TO 6 FEET OVERNIGHT...SUBSIDING TO 1 TO 3 FEET TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
535 WHUS73 KIWX 200917 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EST TUE DEC 20 2011 LMZ043-046-201030- /O.CAN.KIWX.SC.Y.0078.000000T0000Z-111220T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EST TUE DEC 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 12:33 PM EST, 16 minutes earlier.
Area forecast discussion, Dec 19, 12:33 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 PM EST MON DEC 19 2011
.UPDATE...
JUST A FEW MINOR TWEAKS TO GOING FORECAST THIS MORNING. LOW CLOUDS
HAVE BEEN PARTIALLY ERODING ON NORTHERN FRINGE ACROSS FAR NORTHERN
INDIANA AND SOUTHERN LOWER MICHIGAN WHERE SLIGHTLY LOWER LOW LEVEL
THETAE AIR IS BEGINNING TO SHIFT SOUTHWARD. EFFICIENT MIXING HAS
ALLOWED TEMPS TO RISE INTO THE MID AND UPPER 40S...AND NOT
EXPECTING SIGNIFICANT TEMP INCREASES FROM CURRENT READINGS. MAIN
MORNING ZFP TWEAKS WERE TO ACCOUNT FOR CURRENT SKY COVER TRENDS
AND TO SLIGHTLY ADJUST TEMPERATURES UPWARD. POTENTIAL FOR
ADDITIONAL MEASURABLE PRECIPITATION APPEARS TO BE LOW...ALTHOUGH
BY EVENING MAY BEGIN TO SEE SOME OF THE SHOWERS WORKING ACROSS
WEST CENTRAL ILLINOIS MOVE ACROSS CENTRAL INDIANA...POSSIBLY
CLIPPING FAR SOUTHERN PORTIONS OF THE AREA AS FRONTAL FORCING
BEGINS TO INCREASE IN ASSOCIATION WITH SFC COLD FRONT DROPPING
SOUTHWARD ACROSS THE GREAT LAKES REGION.
&&
.AVIATION...
18Z TAFS...SOME WEAK LOW LEVEL DRY AIR ADVECTION ACROSS FAR
NORTHERN INDIANA HAS RESULTED IN SOME PARTIAL CLEARING OF LOW
CLOUDS...WHILE CIGS REMAIN GENERALLY VFR ACROSS THE REMAINDER OF
THE AREA. MVFR CIGS NOTED EARLY THIS AFTERNOON ACROSS WEST CENTRAL
MICHIGAN IMMEDIATELY BEHIND THE COLD FRONT...AND EXPECTING THESE
CIGS TO BEGIN TO AFFECT KSBN BY THE MID TO LATE AFTERNOON HOURS.
BASED ON FRONTAL TIMING PROGRESSION...NOT EXPECTING THESE MVFR
CIGS TO AFFECT KFWA UNTIL CLOSER TO THE 22Z-00Z TIMEFRAME. NOT
MUCH CHANGE FROM PREVIOUS TAFS IN TIMING WIND SHIFT WITH
FROPA...EARLY TO MID AFTERNOON AT KSBN AROUND 20Z...AND CLOSER TO
23Z AT KFWA. MAIN CONCERN FOR TONIGHT THEN SHIFTS TO PRECIPITATION
EVOLUTION ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE KICKING
NORTHEAST FROM THE CUTOFF LOW ACROSS THE SOUTHWEST UNITED STATES.
A FAIRLY SHARP NORTH TO SOUTH MOISTURE GRADIENT WILL BE IN
PLACE...AND CONFIDENCE IN PRECIP AFFECTING KSBN IS RELATIVELY LOW
AT THIS TIME WITH BETTER CHANCES TOWARD THE END OF THIS FORECAST
VALID PERIOD. DID MAINTAIN RA/SN MENTION AT KFWA AFTER 09Z...WITH
TRANSITION TO ALL RAIN BY MID MORNING AS LOW LEVEL WARM ADVECTION
BEGINS TO RAMP UP ONCE AGAIN. SNOW ACCUMULATIONS SHOULD BE
RELATIVELY MINOR BASED ON MARGINAL PROFILES.
&&
PREV DISCUSSION... /ISSUED 439 AM EST MON DEC 19 2011/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT/
STRONG LL FLOW OF 45 TO 50 KTS HAS ADVECTED NOT ONLY EXPANDING AREA
OF MID CLOUD COVER BUT MUCH WARMER TEMPS SEVERAL HOURS AHEAD OF
SCHEDULE. SFC TEMPS ACROSS NW HALF OF THE AREA ALREADY IN THE LOWER
TO MIDDLE 40S WITH UPSTREAM OBS SHOWING UPPER 40S TO AROUND 50S
ESPECIALLY CLOSER TO SW ILLINOIS. REGIONAL RADAR SHOWING SOME LIGHT
RETURNS MOVING ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA BUT
SUSPECT LITTLE IF ANYTHING ACTUALLY REACHING THE GROUND AS SFC OBS
CONFIRMING THIS FOR THE MOMENT. COLD FRONT WAS STILL LOCATED BACK
ACROSS SE MINNESOTA AND NOT MAKING OVERLY FAST SE PROGRESS. MODELS
STILL MOVE THE FRONT INTO NW AREAS IN THE 18 TO 21Z TIME FRAME AND
INTO SE SECTIONS AROUND OR AFTER 00Z TUES. CONCERNED FRONT WILL BE
SLOWER TO ARRIVE THAN PROGGED WHICH WILL COMPLICATE PTYPE LATER
TONIGHT INTO TUESDAY.
HAVE KEPT GRIDS GENERALLY AS IS FOR TODAY AS LIMITED LIFT AHEAD OF
THE FRONT AND ASSOCIATED WITH WAA ACROSS THE AREA WILL PROVIDE AT
LEAST A CHANCE FOR SOME LIGHT RAIN OR DRIZZLE. GIVEN WARMER TEMPS
ALREADY ACROSS THE AREA DID RAISE HIGHS TODAY A FEW DEGREES. DENSE
CLOUD COVER WILL LIKELY KEEP STRONG HEATING AT BAY...BUT TRENDS
STILL SUGGEST PREV HIGHS WERE TOO COOL.
LL TEMP PROFILES WON'T COOL OFF MUCH UNTIL LATER TONIGHT AS COOLER
AIR TRIES TO WORK IN BEHIND THE FRONT. THERMAL BOUNDARY MAY GET HUNG
UP ACROSS FAR SOUTHERN SECTIONS OF THE AREA AS LOW PRESSURE BEGINS
TO EJECT FROM THE SW TOWARDS THE REGION WITH SEVERAL WEAKER RIPPLES
AHEAD OF IT. DID INCREASE POPS SOMEWHAT WITH PREFERRED GFS/ECMWF
TRENDS OF SOMEWHAT FASTER ARRIVAL OF INCREASING ISENTROPIC LIFT. CPD
DROP BELOW 10 MB SPREAD INTO THE SOUTHERN HALF OF THE AREA AFTER 6Z.
FOR NOW HAVE SIMPLY INCREASED POPS ABOUT 5 PERCENT TO ALLOW FOR
NORTHWARD EXPANSION. BEST WINDOW OF PRECIP WOULD APPEAR TO BE IN THE
9Z TO 18Z TUES PERIOD WHEN MAXIMIZED LIFT AND FRONTAL POSITION WILL
ALLOW FOR AREA OF PRECIP TO WORK FROM SW TO NE. THERMAL PROFILES
WILL BE A CHALLENGE WITH A MIX OF PRECIP POSSIBLE ESPECIALLY IN THE
MORNING AS 1000-850 MB THICKNESS VALUES WILL BE AROUND 1300 IN
CENTRAL PORTIONS OF THE AREA WITH WET BULB ZEROS AROUND FREEZING
ACROSS THE SAME AREA. TOP-DOWN METHOD SUGGESTS SOME SLEET COULD MIX
IN FOR THE TRANSITION AREA...BUT GIVEN FAIRLY SATURATED SOUNDING
NOT REAL CONCERNED RIGHT NOW. OF BIT MORE CONCERN WAS LL WARM AIR
WORKING BACK IN WITH SFC TEMPS STILL NEAR FREEZING. HAVE DECIDED TO
INCLUDE A SLGT CHC OF FREEZING RAIN IN SOUTHERN AREAS TO COVER BUT
DO NOT ANTICIPATE ANY PROBLEMS. IF MY CONCERNS ARE VERIFIED WITH
FRONTAL POSITION ON TUESDAY...FORECAST HIGHS WILL BE TOO COOL IN
SOME AREAS AND THREAT FOR MIX PRECIP MAY NOT BE AS LARGE. MAJORITY
OF MODELS HINT THAT PRECIP MAY END FROM SW TO NE QUICKLY BY LATE
AFTERNOON BEFORE UPPER LOW TRACKS CLOSER TO THE REGION TUESDAY
NIGHT...INCREASING POPS ONCE AGAIN. TOSSED AROUND INCREASING POPS IN
THE NORTH AND LOWERING SOUTH TUESDAY AFTERNOON BUT STILL TOO MANY
QUESTIONS TO HEAD DOWN THAT ROAD.
GOOD CHANCE FOR RAIN WILL EXIST AS UPPER LOW MOVES OVERHEAD TUES NGT
INTO THE LONG TERM PERIOD. PREV FORECAST ON TRACK ALREADY SO LEFT
LIKELY POPS IN PLACE FOR NOW.
LONG TERM.../WEDNESDAY THROUGH SUNDAY/
LOW PRESSURE SYSTEM MOVG EAST THROUGH THE SWRN U.S. THIS MORNING IS
EXPECTED TO CROSS THE GRTLKS WED. 00Z MODEL RUNS STILL HAVE SOME
DIFFERENCES IN TRACK/TIMING OF THIS SYSTEM BUT APPEARS THERE WILL BE
SUFFICIENT MOISTURE/FORCING WED MORNING FOR AT LEAST SOME LIGHT RAIN
SO BUMPED MOST OF THE AREA UP TO LIKELY WITH THE EXCEPTION OF THE
FAR S-SE PORTION OF THE CWA WHICH HAS THE BEST CHC OF REMAINING
SOUTH OF DEFORMATION ZONE ASSOCIATED WITH MID LEVEL VORT MAX. EXPECT
MORNING HIGHS GENERALLY IN THE M-U40S WED WITH FALLING TEMPS DURING
THE DAY AS CDFNT MOVES THROUGH THE AREA... BUT GIVEN LINGERING
TIMING DIFFERENCES IN MODELS MAINTAINED NORMAL DIURNAL TEMP CURVE
FOR NOW. WK SFC RIDGE WILL FOLLOW THIS LOW PRESSURE SYSTEM ACROSS
THE AREA WED NGT/THU PROVIDING PARTIAL CLEARING AT BEST. TEMPS
SHOULD BE ABOVE NORMAL AGAIN THU WITH HIGHS IN THE U30S/L40S AS FLOW
QUICKLY BACKS SW.
FOR THE REMAINDER OF THE PERIOD...00Z MEDIUM RANGE MODELS CONTG TO
INDICATE NUMEROUS WK SHRTWV'S EJECTING ENE FROM BASE OF MEAN WRN
TROF. CONFIDENCE IN TIMING THESE WK FEATURES STILL LOW... SO HAVE A
FAIRLY LONG TIMEFRAME LATE IN THE PERIOD WITH SLIGHT CHANCES OF
PRECIP. ATTM DOESN'T APPEAR ANY OF THESE SYSTEMS WILL HAVE A SGFNT
IMPACT ON OUR AREA OVER THE HOLIDAY WEEKEND. TEMPS SHOULD BE
TRENDING GRADUALLY COLDER AS MEAN UPR TROF SHIFTS SLOWLY EAST TOWARD
THE GRTLKS. H85 TEMPS MAY EVEN BE COLD ENOUGH BY DAY7 FOR SOME LAKE
EFFECT SNOW SHOWERS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...MARSILI
UPDATE...MARSILIHazardous weather outlook, Dec 19, 5:07 AM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EST MON DEC 19 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 507 AM EST MON DEC 19 2011 /407 AM CST MON DEC 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ALONG A FEW RIVERS IN NORTHERN INDIANA AND NORTHWEST OHIO. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT...MAINLY ALONG AND SOUTH OF ROUTE 30. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW ACCUMULATIONS ARE POSSIBLE SOUTH OF INTERSTATE 80 TUESDAY MORNING... AND OVER NORTHERN PORTIONS OF THE AREA TUESDAY AFTERNOON. FLOODING WILL CONTINUE ALONG A FEW RIVERS IN NORTHERN INDIANA AND NORTHWEST OHIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 507 AM EST MON DEC 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY THIS AFTERNOON. A SMALL CRAFT ADVISORY MAY BE NEEDED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:42 AM EST | Small Craft Advisory | IWX | 8 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.